Alert archive / Louisiana / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 239, NWS Shreveport, LA

August 16, 2006Bienville Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Aug 16, 2006, 4:27 PM CDT for Bienville Parish, Louisiana. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 16, 2006, 4:27 PM CDT (21:27 UTC)
Expired
Aug 16, 2006, 5:15 PM CDT
In force
48 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Bienville Parish, LA

The radar

The Shreveport radar (KSHV), 75 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.5 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2006-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2486 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2006-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2486 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
961 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-47 m²/s²
0-3 km storm-relative helicity
-43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 4:02 PM CDT, 25 minutes earlier.

Area forecast discussion, Aug 16, 4:02 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
402 PM CDT WED AUG 16 2006

.DISCUSSION...
THIS AFTERNOON A FEW SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER
PARTS OF LOUISIANA AND EAST TEXAS ALONG AND NEAR BOUNDARY THAT
EXTENDED FROM SE OK INTO E TX AND INTO CENTRAL LA AND LOW OVER SE
LA AND SW MS. SATELLITE SHOWING CUMULUS FIELD ALONG AND NORTH OF THE
BOUNDARY WITH WATER VAPOR AND WIND PROFILER NETWORK SHOWING UPPER
RIDGE OF HIGH PRESSURE EXTENDING FROM THE LOWER TX COAST NORTH
INTO SE OK AND SW AR. EARLIER THIS MORNING THE UPPER RIDGE WAS CENTERED
OVER NW LA AND TO THE LOWER TX COAST. WILL ADD ISOLATED THUNDERSTORMS
TO THE EVENING FORECAST BUT EXPECTED THESE TO END BEFORE MIDNIGHT
WITH LOSS OF HEATING. WILL NOT EXTEND THE HEAT ADVISORY FOR
THURSDAY SINCE DEW POINTS WILL BE A LITTLE LOWER EVEN THOUGH TEMPERATURES
WILL NEAR NEAR THE CENTURY MARK.

THE UPPER RIDGE OF HIGH PRESSURE WILL SHIFT N AND THEN NE THROUGH
THE REST OF THIS WEEK WITH UPPER LOW MOVING UNDERNEATH TOWARD THE
LOWER TX COAST BY LATE FRIDAY AND EARLY SATURDAY. THIS RIDGE OF
HIGH PRESSURE SHOULD KEEP RAIN CHANCES VERY SLIM FOR THE FOUR
STATE REGION AS IT WOBBLES AROUND AND OVER THE REGION. BY EARLY NEXT
WEEK THE RIDGE WILL RETROGRADE WITH TROUGH DEEPENING OVER THE EASTERN
STATES AND A FRONTAL SYSTEM WILL APPROACH AND THEN MOVE INTO THE
AREA.

&&

.AVIATION...
VFR ALL SITES WILL PERSIST OVERNIGHT WITH ONE OR TWO POSSIBLE
EXCEPTIONS.  CURRENT CU FIELD IN LFK AREA COULD BECOME TCU OR EVEN TS
WITH THE HELP OF APPROACHING OUTFLOW BOUNDARY FROM WESTERN LOUISIANA
MID AFT CONVECTION. OTHERWISE LIGHT AND VAR WINDS OVERNIGHT COULD
POSSIBLY LEAD TO SOME MINOR 4 OR 5 MI BR AND MVFR...ESPECIALLY
SOUTHERN SITES.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  76 101  75  99 /  20   0   0   0
MLU  71  98  73  97 /  20   0   0   0
DEQ  72 100  71 101 /  10   0   0   0
TXK  75 101  74 100 /  10   0   0   0
ELD  70  98  72  99 /  10   0   0   0
TYR  76 101  76 101 /  20   0   0   0
GGG  75 100  74  98 /  20   0   0   0
LFK  74 100  74  97 /  20   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 7 PM WEDNESDAY FOR THE FOLLOWING ZONES:
     COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
     RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.

LA...HEAT ADVISORY UNTIL 7 PM WEDNESDAY FOR THE FOLLOWING ZONES:
     BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
     SOTO...GRANT...JACKSON...LA
     SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
     RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.

OK...HEAT ADVISORY UNTIL 7 PM WEDNESDAY FOR THE FOLLOWING ZONES: AND
     MCCURTAIN.

TX...HEAT ADVISORY UNTIL 7 PM WEDNESDAY FOR THE FOLLOWING ZONES:
     ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
     RIVER...RUSK...SABINE TX...SAN
     AUGUSTINE...SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.

&&

06/24/99
Hazardous weather outlook, Aug 16, 12:14 PM CDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1214 PM CDT WED AUG 16 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-171100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1214 PM CDT WED AUG 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
A HEAT ADVISORY WILL REMAIN IN EFFECT THROUGH 700 PM CDT.
AFTERNOON HEAT INDEX VALUES WILL RANGE FROM NEAR 102 TO 108
DEGREES. PEOPLE ARE ADVISED TO CONTINUE PRECAUTIONS AGAINST EXPOSURE
TO THE HOT AND HUMID WEATHER. NO HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS IS NOT EXPECTED THIS AFTERNOON OR TONIGHT.

06

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 4:21 PM CDTSevere Thunderstorm WarningSHVWinn39 min
Aug 16, 4:40 PM CDTSevere Thunderstorm WarningSHVGrant50 min
Aug 16, 5:03 PM CDTSevere Thunderstorm WarningSHVNatchitoches57 min
Aug 16, 5:30 PM CDTSevere Thunderstorm WarningSHVGrant60 min
Aug 16, 5:55 PM CDTSevere Thunderstorm WarningSHVWebster50 min
Aug 16, 6:09 PM CDTSevere Thunderstorm WarningSHVLaSalle51 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.